Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 2, NWS Lubbock, TX

January 10, 20248 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 10, 2024, 1:05 PM CST for 8 counties in Texas. It took effect at Jan 11, 2024, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2024, 1:05 PM CST (19:05 UTC)
In effect from
Jan 11, 2024, 12:00 PM CST
Expired
Jan 11, 2024, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Crosby County, TX, Garza County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2024-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2024-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3223 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS74 KLUB 101905
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
105 PM CST Wed Jan 10 2024

TXZ033>035-039>042-111200-
/O.NEW.KLUB.WI.Y.0002.240111T1800Z-240112T0000Z/
Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza-
Including the cities of Brownfield, Slaton, Lubbock, Sundown,
ODonnell, Plains, Denver City, Wolfforth, Tahoka, Whiteface, New
Home, Meadow, Morton, Lake Alan Henry, Post, Wellman, and
Levelland
105 PM CST Wed Jan 10 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST THURSDAY...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Cochran, Garza, Hockley, Lubbock, Lynn, Terry, and Yoakum 
  Counties.

* WHEN...From noon to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JD
3 follow-up statements
237 
WWUS74 KLUB 110909
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
309 AM CST Thu Jan 11 2024

TXZ036-120000-
/O.EXA.KLUB.WI.Y.0002.240111T1800Z-240112T0000Z/
Crosby-
Including the cities of Ralls and Crosbyton
309 AM CST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Crosby County.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ033>035-039>042-120000-
/O.CON.KLUB.WI.Y.0002.240111T1800Z-240112T0000Z/
Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza-
Including the cities of New Home, Denver City, Wolfforth, Slaton,
Sundown, Lubbock, ODonnell, Lake Alan Henry, Plains, Brownfield,
Wellman, Levelland, Meadow, Tahoka, Morton, Post, and Whiteface
309 AM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Cochran, Garza, Hockley, Lubbock, Lynn, Terry, and Yoakum 
  Counties.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WCI
377 
WWUS74 KLUB 112013
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
213 PM CST Thu Jan 11 2024

TXZ035-036-039>042-120100-
/O.NEW.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/
/O.CON.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Slaton, Denver City, New Home, Post, Lake
Alan Henry, Meadow, Ralls, Tahoka, Wellman, Lubbock, Brownfield,
Plains, Crosbyton, Wolfforth, and ODonnell
213 PM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST 
FRIDAY...

* WHAT...Though 6 PM this evening, southwest winds 25 to 35 mph with 
  gusts up to 50 mph. For tonight, northwest winds 25 to 35 mph with 
  gusts up to 55 mph expected.

* WHERE...Crosby, Garza, Lubbock, Lynn, Terry, and Yoakum Counties.

* WHEN...Until 6 PM CST this evening, and from 10 PM this evening to 
  6 AM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibilities at 
  times this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure any outdoor objects that may blow away.

&&

$$

TXZ024>026-030>032-037-038-043-044-120100-
/O.NEW.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King-Kent-
Stonewall-
Including the cities of Old Glory, Turkey, Matador, Memphis,
Paducah, Spur, Quitaque, Kirkland, Dumont, Childress, Aspermont,
Roaring Springs, Floydada, Dickens, Lockney, Guthrie, Cee Vee,
Silverton, and Jayton
213 PM CST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST 
FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Childress, Cottle, Dickens, Floyd, Kent, King, Motley, 
  Stonewall, Briscoe, and Hall Counties.

* WHEN...From 10 PM this evening to 6 AM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure any outdoor objects that may blow away.

&&

$$

TXZ033-034-120000-
/O.CON.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/
Cochran-Hockley-
Including the cities of Morton, Whiteface, Sundown, and Levelland
213 PM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Cochran and Hockley Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibilities at 
  times this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

30
828 
WWUS74 KLUB 112347
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
547 PM CST Thu Jan 11 2024

TXZ035-036-039>042-121200-
/O.EXP.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/
/O.CON.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/
Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Wellman, New Home, Ralls, Slaton,
Crosbyton, Post, Tahoka, Lake Alan Henry, Meadow, Brownfield,
Lubbock, Plains, Denver City, ODonnell, and Wolfforth
547 PM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM 
CST FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 
  mph expected.

* WHERE...Crosby, Garza, Lubbock, Lynn, Terry, and Yoakum Counties.

* WHEN...From 10 PM this evening to 6 AM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TXZ033-034-120100-
/O.EXP.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/
Cochran-Hockley-
Including the cities of Sundown, Levelland, Morton, and Whiteface
547 PM CST Thu Jan 11 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

$$

TXZ024>026-030>032-037-038-043-044-121200-
/O.CON.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King-Kent-
Stonewall-
Including the cities of Memphis, Old Glory, Aspermont, Floydada,
Paducah, Dickens, Lockney, Spur, Guthrie, Turkey, Kirkland,
Dumont, Jayton, Cee Vee, Silverton, Matador, Childress, Roaring
Springs, and Quitaque
547 PM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM 
CST FRIDAY...

* WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 
  mph expected.

* WHERE...Childress, Cottle, Dickens, Floyd, Kent, King, Motley, 
  Stonewall, Briscoe, and Hall Counties.

* WHEN...From 10 PM this evening to 6 AM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:23 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 10, 11:23 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1123 AM CST Wed Jan 10 2024

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 253 AM CST Wed Jan 10 2024

Lee surface troughing is increasing this morning in response to a
quick moving shortwave crossing the Central Rockies. This has led to
an uptick in westerly winds this morning which are expected to peak
around mid-morning with sustained winds of 15-25 mph. The surface
low will continue to shift northeast late this morning which will
lead to a diminishing surface pressure gradient across the forecast
area hence winds will diminish as we go into the afternoon. These
westerly breezes combined with sunny skies will lead to high
temperatures about 10-15 degrees warmer than yesterday with 60s east
of the escarpment and mostly 50s to lower 60s on the Caprock. Light
winds and clear skies tonight will allow temperatures to drop back
into the lower to mid 20s across the far southwest Texas Panhandle
to the mid 30s across the southern Rolling Plains. /WI

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 253 AM CST Wed Jan 10 2024

Not much change in the extended forecast. The upper level
progressive synoptic wave train will continue through the weekend
and into next week. Shortwave ridging tomorrow will lift
temperatures to around normal or slightly above with strong surface
westerlies out ahead of a cold front spilling south behind a
progressive upper trough. Light precip remains possible along and
just behind the cold front across our northern zones late in the day
into the evening hours. Where light precip occurs, there would be a
change over to light snow after sunset. Little to no accumulation or
impacts are expected. A Wind Advisory may be necessary for portions
of the South Plains out ahead of the cold front but have held off
attm. The strong winds and dry conditions may also lead to
elevated/near critical fire weather conditions during the day on the
Caprock, that would likely be addressed with an RFD given relatively
low ERC's. Temperatures drop below normal on Friday under steady
upper level northwest flow, into the 40s area wide. Temperatures
climb to around normal for most locations on Saturday where west-
southwest winds prevail, except over the northern Rolling Plains
where winds remain out of the north/northeast as a surface low
tightens over the Caprock.

Sunday ushers in the coldest airmass of the winter thus far, with
daytime highs 15-25 degrees below normal and single digit overnight
lows. 15-20mph northeast surface winds along with the arctic airmass
will lead to dangerous wind chill values late Sunday night through
early Monday morning from -10 to -20, and -5 to -15 Monday night
into early Tuesday morning. Temperatures will rebound somewhat by
the middle of next week, but persistent northwest flow aloft will
keep temperatures below normal through the middle of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Wed Jan 10 2024

VFR conditions expected for the next 24 hours. Breezy W-NW winds
will continue today before easing up this evening.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...58
LONG TERM....55
AVIATION...17
Hazardous weather outlook, Jan 10, 3:10 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
310 AM CST Wed Jan 10 2024

TXZ021>044-110915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
310 AM CST Wed Jan 10 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Elevated fire weather is possible Thursday over portions of the
Caprock from very breezy and dry winds.

Single digit lows are expected late Sunday into early Monday with
dangerously low wind chill values approaching -10 to -20, and again
Tuesday morning with wind chills between -5 to -15.

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.